MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Lot Number 4342037
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code Nausea (1970)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the reporter contacted lifescan (b)(4) alleging that his wife¿s onetouch ultra 2 meter was reading inaccurately erratic.The following complaint was classified based on information obtained from customer service representative (csr) documentation.The reporter alleged that, they first became aware of the product issue on (b)(6) 2018, at 6 pm, when his wife obtained blood glucose readings of ¿170 and 567 mg/dl¿ on the subject meter, performed within 20 minutes of each other.Based on statistical methodology these readings exceed lifescan¿s criteria for precision.The reporter stated that his wife manages her diabetes using insulin (self-adjuster), and that she made no changes to her normal diabetes management, in response to the alleged inaccurate readings.The reporter stated that 15 mins prior to the meter issue, the patient had developed symptoms of ¿nausea¿.The reporter stated that his wife attended the hospital, and was treated by a health care professional, with ¿10 shots of humalog and lantus insulin¿, at 6.10 ¿ 6.15 pm on the same day.During troubleshooting, the csr noted that the subject meter was set to the correct unit of measure, the correct testing steps were being followed, and the patient had used an approved sample site to obtain the blood samples.The csr confirmed that the patient¿s test strips had been stored correctly, were within expiry date and the test strip vial was not cracked or broken.The csr noted the patient did not have control solution.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed symptoms suggestive of a serious injury adverse event, while using the product, which required treatment by a health care professional and the alleged meter issue could not be ruled out as a cause or contributor to the event.
 
Additional Manufacturer Narrative
The lay user/patients meter have been returned and evaluated by lifescan product analysis with the following findings: the meter passed all testing with no faults found.The reported issue could not be confirmed.Lifescan also conducted an evaluation of the test strip lot and concluded that this lot did not breach the thresholds set for escalation and no systemic issue was observed.If lifescan obtains additional information regarding this complaint, a follow-up report will be submitted.At this time, lifescan considers this matter closed.

Brand Name
OT ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7439111
Report Number3008382007-2018-01160
Device Sequence Number11026830
Product Code NBW
UDI-Device Identifier00353885008853
UDI-Public00353885008853
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number4342037
Other Device ID Number1-99SMXF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/12/2018
Initial Date Received by Manufacturer 04/12/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age65 YR
Patient Weight50